MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) TUBE LOWENSTEIN-JENSEN MED SL A 100 EA; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) TUBE LOWENSTEIN-JENSEN MED SL A 100 EA; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for additional lot number is as follows: medical device lot #: 1092598.Medical device expiration date: 2022-09-24.Device manufacture date: 2021-04-02.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that contamination was discovered before use with the tube lowenstein-jensen med sl a 100 ea.The following information was provided by the initial reporter: the lj (lot: 1092598 and 1147876) are more blue-ish than usual.There seemed to have some sheer layer of yellowish transparent colonies and spots on the lj surfaces.There are some white spots on the inner glass of the lj.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 1092598 was satisfactory and no notifications were generated during manufacturing and inspection.Filling, torquing and packaging processes were within specifications.In process checks during packaging are performed.Qc inspection and testing were satisfactory at time of release.Qc inspection and testing were satisfactory at time of release.Also, each batch history record is reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 1092598 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of color or contamination defect from visual inspection.According to the certificate of analysis slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.The batch history record review for batch 1147876 was per internal procedures.Filling, torquing and packaging processes were within specifications.In process checks during packaging are performed.Qc inspection and testing were satisfactory at time of release.Qc inspection and testing were satisfactory at time of release.Also, each batch history record is reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 1147876 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of color or contamination defect from visual inspection.According to the certificate of analysis slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.Six photos were received to assist with the investigation: ¿ the first photo shows the media of a partial tube focusing on what appears to be a pit of a bubble in the media.The appearance of the media in this photo has a greenish color.No product information can be observed in this photo.¿ the second photo shows another partial tube emphasis focusing on the media and what appears to be pits, bubbles, or poorly mixed media.The appearance of the media is light green which is in accordance with the certificate of analysis.No product information can be observed in this photo.¿ the third photo shows another partial tube.Emphasis is focused on the media and what appears to be poorly mixed media.The media color in this photo is a light green which is in accordance with the certificate of analysis.No product information can be observed in the photo ¿ the fourth photo shows two partial tubes emphasis on the media.The media in this photo appears more towards the light green color spectrum which is in accordance with the certificate of analysis.No product information can be observed in this photo.¿ the fifth photo shows a tube emphasis is on the media.The color is towards a blue green color which is in accordance with the certificate of analysis.The outside of the tube appears dirty.There is no product information presented in this photo.¿ the sixth photo shows twelve tubes from batch 1147876 in a tube rack.The color appearance in this photo is more towards the light blue green color spectrum.The color of the media in this photo is in accordance with the certificate of analysis.A photo alone cannot confirm a complaint.The photos fail to provide product information, such as batch or product information.No returns were received to assist with the investigation.This complaint cannot be confirmed by the photos provided for batch 1092598 for contamination or color appearance.There is batch information for batch 1147876 but there is no evidence of contamination or color variation outside of the coa, in the photos.Bd will continue to trend complaints for contamination and appearance.As stated, the acceptable color range for this material 220909 is light green to light blue-green.The malachite green component in this product can vary in color with exposure to oxygen.This is the reason there may be color variations of the media within a single tube.If the color of the media is within specification of light green to light blue-green, the media is not defective and there is no expected impact to the performance of the media.This includes if the media is showing a color gradient within the same tube, if the gradient colors are within the specification of light green to light blue-green, then there is no expected impact to the performance of the media.See h10.

Brand Name
TUBE LOWENSTEIN-JENSEN MED SL A 100 EA
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12594323
Report Number1119779-2021-01620
Device Sequence Number19910147
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/19/2022
Device Model Number220909
Device Catalogue Number220909
Device Lot Number1147876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown